MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NCT4-017115
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the user checked the integrity of the device and found that the handle didn't trigger the basket.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle in the closed position and the basket formation was returned in the open position.The collet knob and male luer lock adaptor (mlla) are tight.The polyethylene terephthalate tubing (pett) is missing from the handle and was not returned for investigation.A functional test noted the handle does not actuate the basket formation.A visual examination noted the basket assembly protrudes 4 cm beyond the distal tip of the basket sheath and 2.5 cm of the coil is exposed.The support sheath and basket sheath are still adhered.It was noted the cannulated handle was not caught in the collet.The handle was disassembled, but the support sheath could not be removed from the handle.The device history records were reviewed and found no non-conformances related to the reported failure.A review of complaint history revealed this is the only complaint associated with lot number 8216800.Per the instructions for use (ifu); precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Devices are inspected for damage and functionality prior to packaging.The complaint device was found to have a basket that would not close due to the cannulated handle having come free from the collet of the handle that holds it in place.The collet knob was found to be tight, indicating the knob was properly torqued during manufacturing.All devices are verified for proper operation multiple times.The cause for the observed issue could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7476210
Report Number1820334-2018-01287
Device Sequence Number2222401
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)200913(10)8216800
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNCT4-017115
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1